[Skip to Content]
[Skip to Content Landing]
Other Articles
April 22, 1961

Complication of Dicumarol Therapy

JAMA. 1961;176(3):242-243. doi:10.1001/jama.1961.03040160062017

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor:—  An unusual complication of dicumarol therapy was reported in The Journal, Dec. 10, p. 1939. The authors, however, did not mention at first that hemopericardium has been observed in connection with myocardial infarction in the absence of anticoagulant administration. They also do not discuss the reasons for deviating from the usual method recommended for myocardial infarction, which consists of immediate administration of both heparin and dicumarol, with reduction and deletion of heparin shortly after the therapeutic prothrombin level has been reached. It is difficult to ascribe the bleeding to dicumarol in their case because they had given heparin, 100 mg., every 6 hours for 16 days exclusively before they started dicumarol, and might have depleted some coagulation factors not demonstrated with the coagulation time test.As the patient was getting along well there was no need to suddenly give such a large dose of 450 mg. of

First Page Preview View Large
First page PDF preview
First page PDF preview
×